TITLE

Drug Allergy: Prevention, Diagnosis, and Treatment

AUTHOR(S)
Goldstein, Robert A.; Patterson, Roy
PUB. DATE
February 1984
SOURCE
Annals of Internal Medicine;Feb84, Vol. 100 Issue 2, p302
SOURCE TYPE
Academic Journal
DOC. TYPE
Editorial
ABSTRACT
Editorial. Discusses the prevention, diagnosis and treatment of drug allergy. Characteristics of allergic drug reactions; Allergic reactions to antibiotic agents; Approaches to anaphylactoid drug reactions.
ACCESSION #
7031900

 

Related Articles

  • Fatal Cephalosporin-Induced Acute Hypersensitivity Myocarditis. Chikwava, Kudakwashe R.; Savell Jr., Van H.; Boyd, Theonia K. // Pediatric Cardiology;Nov2006, Vol. 27 Issue 6, p777 

    A frequently fatal, although rare, side effect of cephalosporin antibiotics is noninfectious myocarditis. We report two cases of hypersensitivity myocarditis secondary to administration of cephalosporin antibiotics. In both cases, acute hypersensitivity myocarditis was not suspected clinically,...

  • FORMULATION AND EVALUATION OF TOPICAL NIOSOMAL GEL OF ERYTHROMYCIN. Jigar, Vyas; Puja, Vyas; Krutika, Sawant // International Journal of Pharmacy & Pharmaceutical Sciences;Jan2011, Vol. 3 Issue 1, p123 

    Erythromycin is macrolide antibiotic used commonly for the treatment of acne either single or in combination. But use of this drug some time shows unwanted side effects like skin redness, irritation, itching and edema. Niosomes, a vesicular formulation, has been explored extensively for topical...

  • THROMBOMODULIN OVEREXPRESSION SURROUNDING A SUBEPIDERMAL BULLOUS ALLERGIC DRUG ERUPTION. Abreu Velez, Ana Maria; Barth, Garin; Howard, Michael S. // Our Dermatology Online / Nasza Dermatologia Online;Oct2013, Vol. 4 Issue 4, p514 

    Blistering drug eruptions and drug-induced anaphylaxis and hypersensitivity syndromes are among the most serious types of adverse drug reactions. We report a 69 old female patient who was using multiple medications and presented with a two month history of recurrent blisters, pustules and...

  • Practical Aspects of Choosing an Antibiotic for Patients with a Reported Allergy to an Antibiotic. Robinson, Joan L.; Hameed, Tahir; Carr, Stuart // Clinical Infectious Diseases;7/1/2002, Vol. 35 Issue 1, p26 

    Physicians often must select antibiotics for patients who are reported to have an antibiotic allergy. For penicillins, the sensitivity of penicillin skin testing for predicting serious allergic reactions is excellent. For other β-lactam antibiotics, penicillin skin testing is useful for...

  • Purple papules pop up after antibiotic course. SINGLA, PARTEEK // Contemporary Pediatrics;Dec2014, Vol. 31 Issue 12, p48 

    The article describes the case of a seventeen-year-old boy who developed annular lesions with well-demarcated, violaceous plaques with peripheral erythema on his hands. Topics include the course of trimethoprim-sulfamethoxazole taken by the boy for travelers' diarrhea, the link between fixed...

  • Antibiotic-related severe cutaneous reaction mortality rate influenced by underlying conditions. Byrne, Jen; Schoen, John; Shafer, Emily // Infectious Disease News;Apr2014, Vol. 27 Issue 4, p50 

    The article discusses a study, led by Ying-Fang Lin and published in the April 28, 2014 issue of the journal "Clinical Infectious Diseases," on the possible contribution of underlying comorbidities to higher mortality in patients with severe cutaneous adverse reactions to systemic antibiotics.

  • Amoxicillin/clavulanic acid.  // Reactions Weekly;10/13/2012, Issue 1423, p8 

    The article describes two cases of patients who developed anaphylactic reaction while undergoing amoxicillin/clavulanic acid therapy.

  • Levofloxacin.  // Reactions Weekly;9/1/2012, Issue 1417, p30 

    The article describes the case of a 26-year-old man who developed impaired consciousness, wheezing, dyspnoea and chest tightness during levofloxacin therapy for Mycoplasma pneumoniae.

  • Rifabutin/ritonavir interaction.  // Reactions Weekly;7/9/2011, Issue 1359, p32 

    The article describes a case of rifabutin/ritonavir interaction in a 48-year-old man with AIDS and disseminated Mycobacterium avium complex who experienced suboptimal peak rifabutin concentration after starting treatment with rifabutin 150 milligrams every other day.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics